MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y495G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One top foil, one paper lid and one undispensed suture in a winding former were received for analysis.Product code y495g.Upon visual assessment of the sample, the needle was not received for evaluation.The suture cannot be dispensed since have begun the degradation process.This condition probably caused the detached needle.Per the sample condition, the functional test cannot be performed.The foil was visually inspected, and no anomalies were observed during the evaluation.Also, one photo was provided and observed appear two top foils and two labeled winding formers with a suture each.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional h11: did the event occur during sterile processing? unknown, did the event occur during field inspection? unknown, did the event occur during internal service activities such as calibration? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown,(b)(4), device property of none, device in possession of none.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.Before use on the patient, when opening the twine packaging, the doctor held the needle with the needle holder and when pulling the twine out of the plastic packaging, the twine uncoached (the wire came loose).There were no adverse consequences reported.Additional information was requested.

Brand Name
MCRYL UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23525931
Report Number2210968-2025-12687
Device Sequence Number9083756
Product Code GAN
UDI-Device Identifier10705031059351
UDI-Public(01)10705031059351(17)270131(10)AR7260
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY495G
Device Lot NumberAR7260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown